Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Weight loss, DHEA, vitamin D, CoQ10, phentermine, acetyl L-carnitine, remicade, Lialda, Crohn's disease, stomach pain, rubbery discharge in stools

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 157 Questions
Hello. "Brief Hisotry"...4 weeks ago, I went to an internist who specializes in bariatrics to help me with weight loss. He put me on a high protein very low carb diet along with supplements, through which he determined which ones through extensive blood work. He gave me DHEA, Vitamin D, Nature-throid, CoQ10, Acetyl L-Carnitine (brand name NutriLean with Forslean...which is coleus forskolin) and I take 1/2 of a 37.5 mg, tablet of phentermine to control my appetite. I also have Crohns Disease for which I take Lialda and I get Remicade every 7 weeks.
My stomach has been hurting all week. This morning while eliminating , in the form of diarrhea, I noticed something pinkish in color (like the color of a pencil eraser) that appears to be rubbery, like a piece of latex balloon...with small bumps. I am very scared and I have every intention of calling my gastroentorologist as soon as they open however that won't be for another 2 hours I am very anxious to know what this could possibly be... I am hoping to get some suggestions Also, should I save it and bring it in to my doctor?
I have been asked to provide more details however i am not sure what they are looking for. All I can say is that the internist has eliminated foods and protein bars containing sugar alcohols and has also eliminated a pro-bitoic that he gace to me called Ther-biotic.
Posted Mon, 30 Apr 2012 in Chron's Disease
Answered by Dr. Sunil.N 5 hours later

Thanks for your query.

After analysing your symptoms, I can think of the following possibilities :

1. An exacerbation of the Crohn's disease.

2. An side-effect to the Drug Lialda.

Both can present with the severe Abdominal pain, diarrhea with pinkish rubbery products .

It would be wise to get a stool examined under microscope

I suggest you to see the consultant your gastroenterologist, discuss the above two possibilities and get the test done under his guidance.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor